Alert archive / Indiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 35, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 19, 2009, 8:58 AM EDT for Saint Joseph County, Indiana. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2009, 8:58 AM EDT (12:58 UTC)
- Expired
- Jun 19, 2009, 9:37 AM EDT
- In force
- 39 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
County Saint Joseph County, IN
The radar
The Northern Indiana radar (KIWX), 59 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 9:07 AM EDT | HAIL 0.75 | Crumstown, IN | DIME TO PENNY SIZE HAIL COVERING THE GROUND WITH SMALL BRANCHES DOWN AND A FEW SHINGLES OFF |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.0 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2125 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 191258 SVRIWX INC141-191400- /O.NEW.KIWX.SV.W.0035.090619T1258Z-090619T1400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 858 AM EDT FRI JUN 19 2009 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA * UNTIL 1000 AM EDT * AT 757 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 6 MILES WEST OF CRUMSTOWN...OR 10 MILES EAST OF LA PORTE...AND MOVING EAST AT 35 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... SOUTH BEND... GULIVOIRE PARK... MISHAWAKA... OSCEOLA... CRUMSTOWN AND LYDICK... WOODLAND... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH... PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4170 8647 4168 8607 4149 8607 4159 8649 TIME...MOT...LOC 1259Z 284DEG 32KT 4163 8650 $$
3 follow-up statements
000 WUUS53 KIWX 191301 CCA SVRIWX INC141-191400- /O.COR.KIWX.SV.W.0035.090619T1258Z-090619T1400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED FOR EDT NATIONAL WEATHER SERVICE NORTHERN INDIANA 858 AM EDT FRI JUN 19 2009 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA * UNTIL 1000 AM EDT * AT 857 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 6 MILES WEST OF CRUMSTOWN...OR 10 MILES EAST OF LA PORTE...AND MOVING EAST AT 35 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... SOUTH BEND... GULIVOIRE PARK... MISHAWAKA... OSCEOLA... CRUMSTOWN AND LYDICK... WOODLAND... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH... PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4170 8647 4168 8607 4149 8607 4159 8649 TIME...MOT...LOC 1259Z 284DEG 32KT 4163 8650 $$
000 WWUS53 KIWX 191316 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 916 AM EDT FRI JUN 19 2009 INC141-191400- /O.CON.KIWX.SV.W.0035.000000T0000Z-090619T1400Z/ ST. JOSEPH IN- 916 AM EDT FRI JUN 19 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT FOR SOUTHEASTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA... AT 914 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 4 MILES SOUTHWEST OF GULIVOIRE PARK...AND MOVING EAST AT 40 MPH. LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... OSCEOLA...WYATT AND WOODLAND... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH... PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. && LAT...LON 4166 8629 4168 8607 4149 8607 4157 8637 TIME...MOT...LOC 1316Z 292DEG 33KT 4157 8628 $$
000 WWUS53 KIWX 191337 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 937 AM EDT FRI JUN 19 2009 INC141-191347- /O.CAN.KIWX.SV.W.0035.000000T0000Z-090619T1400Z/ ST. JOSEPH IN- 937 AM EDT FRI JUN 19 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA IS CANCELLED... AT 935 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4166 8629 4168 8607 4149 8607 4157 8637 TIME...MOT...LOC 1337Z 292DEG 33KT 4150 8604 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 8:17 AM EDT, 41 minutes earlier.
Area forecast discussion, Jun 19, 8:17 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 817 AM EDT FRI JUN 19 2009 .UPDATE... HAVE UPDATED TO CANCEL BOTH SEVERE THUNDERSTORM WATCHES AS COLD DOME ASSOCIATED WITH MORNING MCS HAS PRETTY MUCH ENDED THE SEVERE THREAT FOR THE TIME BEING. THERE CONTINUE TO BE SOME ELEVATED CELLS OVER THE NORTHWESTERN ZONES AND THESE WILL PUSH SOUTHEAST AND MAY BRING SOME LOCALLY HEAVY RAINS. GIVEN SOME TIME TO RECOVER...EXPECT ROUND TWO TO GET GOING THIS AFTERNOON...BUT MORE DETAILS ON THIS LATER THIS MORNING. UPDATED PRODUCTS/GRIDS ARE OUT. && .PREV DISCUSSION... /ISSUED 712 AM EDT FRI JUN 19 2009/ AVIATION... TSRA CONTINUING TO DEVELOP NORTH OF WARM FRONT AND MOVG SE ALONG IT HAS RESULTED IN SFC BOUNDARY BEING SUPPRESSED TO THE SOUTH DESPITE RATHER STRONG SWLY FLOW ALOFT. TSRA EXPECTED TO CONTINUE AFFECTING THE TERMINALS THROUGH MID MORNING. DIURNAL HEATING/MIXING SHOULD RESULT IN FRONT MOVG NE ACROSS THE AREA LATE THIS MORNING AND EARLY THIS AFTERNOON. CDFNT OVER WRN IA/MN THIS MORNING IS EXPECTED TO MOVE EAST ACROSS THE AREA TONIGHT. AIRMASS EXPECTED TO BECOME VERY UNSTABLE AHEAD OF THIS FRONT ALLOWING TSRA TO REDEVELOP ALONG THE FRONT AND LINGERING BOUNDARIES IN THE WARM SECTOR LATE THIS AFTN/EVE. SOME OF THESE STORMS WILL LIKELY CONTAIN STRONG WINDS BUT HAVE HELD OFF ON THAT AMOUNT OF DETAIL ATTM. SHOWERS AND PSBLY SOME TSRA SHOULD CONTINUE OVERNIGHT, BUT FOR NOW JUST MENTIONED TSRA LATE THIS AFTN/EVE WHEN APPEARS WILL BE MOST LIKELY. SOME MVFR CIGS PSBL BEHIND THE FRONT LATE TONIGHT BUT MODELS HAVE DIFFERING OPINIONS ON EXTENT OF LOW LEVEL MOISTURE AND NOT MUCH EVIDENCE OF LOW CIGS UPSTREAM SO FOR NOW JUST FCST LOW VFR CIGS THROUGH THE NIGHT. PREV DISCUSSION... /ISSUED 405 AM EDT FRI JUN 19 2009/ DISCUSSION... LOW PRESSURE WAS CENTERED OVER SRN MN THIS MORNING WITH A WARM FRONT EXTENDING SE INTO SW OH. PROFILER INDICATING 50KT LLJ INTERSECTING THIS WARM FRONT RESULTING IN MCS DEVELOPMENT OVER NE IA/SRN WI OVERNIGHT. UPWIND PROPAGATION VECTORS ACROSS THE REGION SUGGESTS THIS AREA OF STORMS WILL MOVE SE ACROSS OUR CWA EARLY THIS MORNING. SOME BOWING SEGMENTS WITHIN THE MCS COULD RESULT IN DAMAGING WINDS. THIS CLUSTER OF STORMS EXTRAPOLATES THROUGH THE CWA BY AROUND 12-14Z SO FORECAST CATEGORICAL POPS NORTH AND LIKELY POPS SOUTH EARLY TODAY WITH A LULL IN ACTIVITY MID MORNING TO EARLY AFTN WITH JUST A CHC OF STORMS DURING THIS TIME. AIRMASS SHOULD RESUME DESTABILIZATION WITH DAYTIME HEATING/MIXING. MLCAPES CONT TO BE FCST AROUND 3KJ/KG THIS AFTN AS LOW MOVES EAST ACROSS WI AND ASSOCIATED CDFNT DROPS INTO ERN WI/NRN IL. TSTMS EXPECTED TO DEVELOP ALONG AND AHEAD OF CDFNT THIS AFTN. GIVEN HIGH INSTABILITY, DEEP LAYER SHEAR AND LOW LEVEL TURNING OF WINDS, SUPERCELLS PSBL WITH INITIAL DEVELOPMENT, PRBLY TRANSITIONING TO LINES/BOWS AFTER A FEW HRS. CDFNT EXPECTED TO MOVE EAST ACROSS THE AREA TONIGHT WITH HIGH TSTM POPS AND THREAT OF SVR WX CONTINUING. POTENTIAL FOR HEAVY RAINFALL IF TRAINING OCCURS...ESPECIALLY THIS EVE AS FRONT MOVES THROUGH THE AREA. COVERAGE SHOULD DIMINISH FROM W-E LATE TONIGHT AS FRONT MOVES THROUGH THE AREA. SOME LINGERING SHOWERS PSBL SATURDAY, THOUGH MODELS HAVE COME INTO BETTER AGREEMENT ON FRONTAL PRECIP ENDING SOONER AND HAVE THUS TRENDED POPS LOWER FOR SAT AND CONFINED MENTION TO THE 12-18Z TIMEFRAME. MEDIUM RANGE MODELS CONTINUE TO INDICATE RIDGE OVER SRN U.S. WILL BUILD NORTHWARD INTO THE UPR GRTLKS/MS VALLEY BY SUNDAY. STILL SOME INDICATIONS OF A FEW SHOWERS IN THE SUNDAY- TUE TIMEFRAME AS MODELS MOVG WK SHRTWVS THROUGH NRN PORTION OF THE RIDGE, HWVR, POOR AGREEMENT ON TIMING OF THESE WK FEATURES AND PRBLY LOW COVERAGE GIVEN LIGHT WIND FIELDS AND RIDGING ALOFT, SO OPTED TO KEEP FCST DRY THROUGH THESE PERIODS. AS FOR TEMPS, BUFR SOUNDINGS SUGGEST SUFFICIENT HEATING/MIXING TODAY FOR HIGHS TO REACH THE U80S/L90S. BUMPED UP HIGHS A BIT FOR SATURDAY AS WELL AS MODELS INDICATING DECENT MIXING WILL LIMIT AFFECTS OF WK CAA SO EXPECT HIGHS TO REACH THE L-M80S, EXCEPT COOLER NEAR LM WITH W-NW FLOW. RIDGE WILL BE BUILDING INTO THE AREA SUNDAY, BUT WITH LIGHTER WINDS AND A COOLER START TO THE DAY EXPECT HIGHS WILL BE SIMILAR TO SATURDAY...MAINLY IN THE M80S. WITH RIDGE REMAINING IN THE VCNTY NEXT WK, APPEARS TEMPS WILL CONT ABOVE NORMAL WITH HIGHS IN THE M-U80S. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...JT LONG TERM...JT AVIATION...JT UPDATE...ARNOTT
Hazardous weather outlook, Jun 19, 5:57 AM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 557 AM EDT FRI JUN 19 2009 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-201000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 557 AM EDT FRI JUN 19 2009 /457 AM CDT FRI JUN 19 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. OCCASIONAL THUNDERSTORMS ARE EXPECTED...MAINLY EARLY THIS MORNING AND AGAIN THIS AFTERNOON AND THIS EVENING. SOME OF THESE STORMS WILL LIKELY BE SEVERE WITH DAMAGING WINDS THE MAIN THREAT. ISOLATED TORNADOES AND FLOODING DUE TO LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY AT TIMES THROUGH THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-201000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 557 AM EDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. OCCASIONAL THUNDERSTORMS ARE EXPECTED...MAINLY EARLY THIS MORNING AND AGAIN THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY BE SEVERE WITH WIND GUSTS ABOVE 50 KNOTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 19, 7:05 AM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
705 AM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD FARMER 41.38N 84.63W
06/19/2009 DEFIANCE OH LAW ENFORCEMENT
FLOODING WAS REPORTED IN NORTHERN DEFIANCE COUNTY ALONG
STATE ROAD 249 WEST OF US HIGHWAY 127 AND ON STATE ROAD
249 BETWEEN LAKE AND CICERO. HIGH WATER WAS REPORTED
ALONG OPENLANDER ROAD ON THE DEFIANCE WILLIAMS COUNTY
LINE.
&&
EVENT NUMBER IWX0902686
BJSLocal storm report, Jun 19, 7:28 AM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
728 AM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0510 AM TSTM WND DMG 3 SSE MILFORD 41.37N 85.82W
06/19/2009 KOSCIUSKO IN NWS EMPLOYEE
NUMEROUS TREES DOWN ON PROPERTY
&&
EVENT NUMBER IWX0902687
BJSLocal storm report, Jun 19, 7:32 AM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
732 AM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0521 AM TSTM WND DMG 3 WSW CROMWELL 41.38N 85.67W
06/19/2009 KOSCIUSKO IN NWS EMPLOYEE
MULTIPLE LARGE TREES DOWNED ALONG HATCHERY ROAD ON
SOUTH END OF LAKE WAWASEE
&&
EVENT NUMBER IWX0902688
BJSLocal storm report, Jun 19, 7:34 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
734 AM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0523 AM TSTM WND DMG 2 SW CROMWELL 41.38N 85.64W
06/19/2009 NOBLE IN NWS EMPLOYEE
MULTIPLE LARGE TREE LIMBS SNAPPED ON 200 N BETWEEN SR 5
AND 1150 W IN NOBLE COUNTY
&&
EVENT NUMBER IWX0902689
BJSSpecial weather statement, Jun 19, 8:11 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
811 AM EDT FRI JUN 19 2009
INZ004-191245-
ST. JOSEPH IN-
811 AM EDT FRI JUN 19 2009
AT 810 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SOUTH BEND...MOVING SOUTHEAST AT 40 MPH.
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
GULIVOIRE PARK...MISHAWAKA AND LAKEVILLE...
OSCEOLA AND WOODLAND...
WYATT...
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 69 AND
79.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4176 8638 4176 8635 4168 8607 4149 8607
4149 8624 4161 8649 4164 8649
TIME...MOT...LOC 1211Z 302DEG 35KT 4164 8633Special weather statement, Jun 19, 8:49 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 849 AM EDT FRI JUN 19 2009 INZ003-004-191330- LA PORTE IN-ST. JOSEPH IN- 849 AM EDT FRI JUN 19 2009 AT 747 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF NEW CARLISLE...OR NEAR LA PORTE...MOVING EAST AT 30 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... NEW CARLISLE... NORTH LIBERTY... FISH LAKE AND HUDSON LAKE... FISH LAKE... CRUMSTOWN...LYDICK AND CHAIN-O-LAKES... THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 50 AND 74. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4176 8629 4149 8637 4162 8675 4175 8670 TIME...MOT...LOC 1250Z 288DEG 26KT 4166 8664
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:38 AM EDT | Special Marine Warning | IWX | 112 min | |
| Jun 19, 3:23 AM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 52 min |
| Jun 19, 4:14 AM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange, LaPorte, Marshall, Saint Joseph, Starke | 61 min |
| Jun 19, 4:52 AM EDT | Severe Thunderstorm Warning | IWX | DeKalb | 42 min |
| Jun 19, 4:57 AM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Elkhart, Kosciusko, LaGrange, Marshall, Noble and 2 more | 52 min |
| Jun 19, 5:40 AM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Steuben, Whitley | 49 min |
| Jun 19, 6:19 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Huntington, Wells | 56 min |
| Jun 19, 6:33 AM EDT | Special Marine Warning | IWX | 87 min | |
| Jun 19, 6:53 AM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 67 min |
| Jun 19, 8:11 AM EDT | Special Weather Statement | IWX | Saint Joseph | 34 min |
| Jun 19, 8:49 AM EDT | Special Weather Statement | IWX | Saint Joseph | 41 min |
| Jun 19, 9:34 AM EDT | Special Weather Statement | IWX | Elkhart | 41 min |
| Jun 19, 9:49 AM EDT | Flash Flood Watch | IWX | Allen, DeKalb, Elkhart, LaGrange, Noble, Steuben | 14 hr |
| Jun 19, 10:45 AM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 3 days |
| Jun 19, 10:45 AM EDT | River Flood Warning | IWX | Allen, DeKalb | 23 hr |
| Jun 19, 11:34 AM EDT | Special Marine Warning | IWX | 86 min | |
| Jun 19, 2:01 PM EDT | Special Marine Warning | IWX | 59 min | |
| Jun 19, 3:34 PM EDT | Special Marine Warning | IWX | 56 min | |
| Jun 19, 4:17 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Fulton, Kosciusko, Marshall | 58 min |
| Jun 19, 4:35 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Huntington, Kosciusko, Miami, Wabash, Whitley | 55 min |
| Jun 19, 4:42 PM EDT | Tornado Warning | IWX | Fulton, Kosciusko, Miami, Wabash | 48 min |
| Jun 19, 5:25 PM EDT | Tornado Warning | IWX | Huntington, Kosciusko, Miami, Wabash, Whitley | 50 min |
| Jun 19, 5:44 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski, Starke | 51 min |
| Jun 19, 6:05 PM EDT | Tornado Warning | IWX | Allen, Huntington, Wells | 40 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.